Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Hypothyroid, have increased sleepiness, fogginess, forgetfulness. Menopause or worsening thyroid?

Looking for a thyroid specialist or endocrinologist to take my question please. Diagnosed Hypo, one and a half years ago.( Hashimoto ) I have been feeling sleepy, and very foggy headed. Just not that great. Very forgetful as well. These symptoms seem more pronounced in the last few months. l I have attached my blood results that were taken days ago. I am currently on .75 levothyroxine . I am wondering if why I am feeling worse than normal might be the fact that my tsh has been climbing the last couple tests. it was My GP says its just menopause and that the test results are normal and my thyroid is not causing the symptoms. I am thinking I need more levothyroxine, and am curious to what a specialist thinks.
Asked On : Sat, 15 Dec 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response
Aug 2012
Hi there,

unfortunately I cannot see your attached reports here. But got an idea that your TSH has been normal with your current dose of thyroxine tablet.
Well, your GP seems to be right in saying that the symptoms could not be that of hypothyroidism. Just because you are getting symptoms mimicking those of hypothyroidism you feel that you need higher dose of thyroxine dose. but this is not true and in fact taking high dose of thyroxine than your body needs can cause hazardous problems including that of rapid osteoporosis.
Having Hashimoto's thyroiditis warns one to check sugars, Vit B 12 levels, Hemoglobin, Serum cortisol at 8 AM and any problem in these tests will tell you if it has got something with your symptoms. Please get back to me with these reports and also FSH test and I can guide you further on these symptoms with possible remedies. Take care.
Answered: Sun, 23 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor